Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 23, 2025, 2:22 PM MDT for Rio Grande County, Saguache County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2025, 2:22 PM MDT (20:22 UTC)
- Expired
- Jul 23, 2025, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 208 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
040
WGUS55 KPUB 232022
FFWPUB
COC105-109-232330-
/O.NEW.KPUB.FF.W.0014.250723T2022Z-250723T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
222 PM MDT Wed Jul 23 2025
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
South Central Saguache County in central Colorado...
North Central Rio Grande County in south central Colorado...
* Until 530 PM MDT.
* At 222 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3785 10635 3766 10632 3768 10645 3782 10651
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 11:59 AM MDT, 2 hours 23 minutes earlier. Its key messages:
- Slightly cooler today and tomorrow, with continued chances for showers and thunderstorms.
- Excessive rainfall and flash flooding continue to be a concern, with chances for strong to severe thunderstorms increasing on Thursday.
- Hotter and drier weather expected for the weekend/early next week.
- Potential increase in thunderstorm chances starting Tuesday, as moisture plume returns.
Area forecast discussion, Jul 23, 11:59 AM MDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1159 AM MDT Wed Jul 23 2025 .KEY MESSAGES... - Slightly cooler today and tomorrow, with continued chances for showers and thunderstorms. - Excessive rainfall and flash flooding continue to be a concern, with chances for strong to severe thunderstorms increasing on Thursday. - Hotter and drier weather expected for the weekend/early next week. - Potential increase in thunderstorm chances starting Tuesday, as moisture plume returns. && .SHORT TERM /THROUGH THURSDAY/... Issued at 332 AM MDT Wed Jul 23 2025 Currently.. Satellite imagery shows widespread cloud cover over the forecast area, with observations reporting mainly mid and upper- level cloud decks. Lightning is cleared out to our north, though a few isolated and light showers have lingered over portions of the area. Temperatures are in the 60s and 70s over the plains, and 50s for our mountain valleys. Dewpoints are in the 50s and winds are mainly light. Today and Tonight.. A weak cool front looks to drop south across the plains early this morning, allowing for cooler temperatures this afternoon. Our plains will generally be around 6 to 8 degrees cooler than we were on Tuesday, and around 3 to 5 degrees cooler than normal for late July as well. This will mean highs in the mid to upper 80s across much of our mountain adjacent plains, with low 90s over the Arkansas River Valley and our far eastern plains. Our mountain valleys look to top out in 70s and low 80s. This boundary will help to increase moisture over the area, but will also increase northerly and northeasterly surface flow for much of the area as well. In some locations, northeasterly upslope will help to enhance convection, in other areas, northerly flow will likely dry things out a bit. Either way, models are not overly indicative of severe chances for today, especially when it comes to shear. Main risk with convection today still seems to be excessive rainfall, as we continue to see an overall lack of steering flow with elevated PWATs and lapse rates. The WPC has us outlooked for another marginal risk for excessive rainfall for today. Even though storms today don't look to be all that strong, still thinking we could see gusty outflow winds to 50 mph, small hail, lightning, and potentially some flash flooding as well, especially given the antecedent conditions. Highest chances for damaging winds and hail will be over the Palmer Divide and higher elevations of the Pikes Peak region, especially earlier in the day, with northerly downsloping and decreasing instability hindering chances for severe later on. Our normal flood prone areas like the Chalk Cliffs, burn scars, and urban areas that typically flood will all need to be monitored closely today as well. Thursday.. Thursday looks to be even cooler with highs topping out in the 80s across our plains and 70s over our mountain valleys. Our surface winds become more easterly and southeasterly than Wednesday's as well, which will likely lead to higher dewpoints and more instability across the area. With humidity increasing, we may find that apparent temperatures that don't really feel any cooler than Wednesday. Wind shear also looks like it will be a bit higher, given the slightly stronger southwest flow aloft over the region. Overall Thursday is looking like at least a marginal setup for severe weather, with large hail, damaging winds, and heavy rain all possible across much of our eastern mountains and our plains, but especially over the I-25 corridor. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 332 AM MDT Wed Jul 23 2025 Generally southwest flow aloft in place at the start of the period, though some weak ridging is anticipated. Thunderstorms are appearing likely across southern Colorado again Friday afternoon, however, coverage of storms will be much lower given a transition to more westerly flow along with the return of drier air. Instability should be lowering as well, but some guidance is hinting at some higher values over the plains. If this occurs, would expect to see a few stronger storms. Flow and shear is rather limited on Friday, and think the risk of severe weather is low at this time. As 700mb temps begin to warm on Friday, will see temps return to more normal conditions for this time of year. Further drying and warming into the weekend will support continued drier weather along with above normal temperatures. Highest temperatures in the upper 90s to around 100 will be across the plains on Saturday and Sunday. Some slight increase in moisture is possible on Sunday that could increase coverage of any shower or thunderstorm activity. Still think development will remain limited and confined to the higher terrain though. Similar conditions anticipated on Monday, before precip chances look to ramp back up moving into the middle part of next week. Returning moisture still appears to be the trend by Tuesday, again, increasing thunderstorm chances. If this trend continues, heavy rainfall would be the main concern given the lacking flow aloft. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1152 AM MDT Wed Jul 23 2025 Prevailing conditions will remain VFR the next 24 hrs, with again a prob30 for tsra at all sites from mid afternoon until mid evening. Brief MVFR/IFR cigs/vis due to heavy rain will be possible under any stronger storms, with a period of gusty/erratic outflow winds at all sites as well. Convection slowly diminishes this evening, with gradually clearing skies overnight. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EHR LONG TERM...RODRIGUEZ AVIATION...PETERSEN
Hazardous weather outlook, Jul 23, 11:50 AM MDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1150 AM MDT Wed Jul 23 2025 COZ058>089-093>099-241800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1150 AM MDT Wed Jul 23 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are likely today, with the main risks being small hail, gusty winds to 45 mph, frequent lightning, and locally heavy rainfall. Areas that saw heavy rain on Tuesday and recent burn scars may see an increased risk of flash flooding today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms increase in coverage and intensity as we head into Thursday. Large hail, damaging winds, frequent lightning, and heavy rainfall will all be possible with storms on Thursday from the eastern mountains to the eastern plains, with the highest risk over the I-25 corridor. Additional showers and thunderstorms are expected to occur on Friday across the region. The main concern with these storms will be the potential of locally heavy rain, gusty winds, small hail along with cloud to ground lightning. From Saturday through Monday, it will be hot across the region with only isolated shower and thunderstorm activity. If storms do occur, they will be capable of strong gusty outflow winds. There is the potential for an increase in thunderstorm chances starting Tuesday, as moisture plume returns. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/RODRIGUEZ
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:17 PM MDT | Special Weather Statement | PUB | Crowley | 43 min |
| Jul 22, 6:27 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jul 22, 6:34 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jul 23, 2:29 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jul 23, 3:40 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 23, 4:08 PM MDT | Flash Flood Warning | PUB | Alamosa, Custer, Huerfano, Saguache | 3 hr |
| Jul 23, 5:07 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Jul 23, 5:46 PM MDT | Flash Flood Warning | PUB | Costilla | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.